Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 2:27 PM CDT for Davis County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 13, 2011, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Davis County, IA
The radar
The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:34 PM CDT | HAIL 0.75 | 5 W Drakesville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS53 KDMX 131927
SVRDMX
IAC051-132015-
/O.NEW.KDMX.SV.W.0140.110613T1927Z-110613T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIS COUNTY IN SOUTHEAST IOWA...
* UNTIL 315 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTHWEST OF BLOOMFIELD...OR 16 MILES
EAST OF CENTERVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...DRAKESVILLE AND PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4067 9264 4089 9264 4090 9263 4084 9217
4061 9217 4060 9218
TIME...MOT...LOC 1927Z 283DEG 32KT 4080 9257
WIND...HAIL <50MPH 1.00IN
$$
JOHNSON3 follow-up statements
396
WWUS53 KDMX 131944
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
244 PM CDT MON JUN 13 2011
IAC051-132015-
/O.CON.KDMX.SV.W.0140.000000T0000Z-110613T2015Z/
DAVIS IA-
244 PM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIS COUNTY
UNTIL 315 PM CDT...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BLOOMFIELD...OR 14 MILES NORTHEAST OF
LANCASTER...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4067 9264 4089 9264 4090 9263 4084 9217
4061 9217 4060 9218
TIME...MOT...LOC 1944Z 281DEG 33KT 4070 9236
WIND...HAIL <50MPH 1.00IN
$$842
WWUS53 KDMX 132006
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
306 PM CDT MON JUN 13 2011
IAC051-132015-
/O.CON.KDMX.SV.W.0140.000000T0000Z-110613T2015Z/
DAVIS IA-
306 PM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS
COUNTY UNTIL 315 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MILTON...OR 22 MILES NORTHEAST OF LANCASTER...
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4067 9264 4079 9264 4077 9251 4074 9218
4061 9217 4060 9218
TIME...MOT...LOC 2007Z 281DEG 33KT 4066 9209
WIND...HAIL <50MPH 1.00IN
$$580
WWUS53 KDMX 132014
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT MON JUN 13 2011
IAC051-132025-
/O.EXP.KDMX.SV.W.0140.000000T0000Z-110613T2015Z/
DAVIS IA-
314 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4067 9264 4079 9264 4077 9251 4074 9218
4061 9217 4060 9218
TIME...MOT...LOC 2015Z 281DEG 33KT 4064 9200
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 13, 2:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 215 PM CDT MON JUN 13 2011 .UPDATE PUBLIC DISCUSSION... .SHORT TERM /TODAY/... WILL CONTINUE WIND ADVISORY OVER CENTRAL...HAVE ADDED REMAINING COUNTIES OVER THE EAST TO CWA BORDER THROUGH 6 PM.../REV MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH. THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX OF STORMS NEARS THE I35 CORRIDOR. SEVERE LOOKS LIMITED...THOUGH THE UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV .PREVIOUS SHORT TERM /TODAY/... PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT. TWO AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING NWRN IA. RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN KS. NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS MORNING. 6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT POTENTIAL. OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS APPEARS TO BE TRAPPED BELOW THE INVERSION. FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED EVEN HIGHER...AROUND 310K. NAM/RUC SHOW FADING SUPPORT INTO IA THIS MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z. BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO HAVE PERSISTENT CHC POPS THERE. HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO YESTERDAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE AND WET PERIOD. TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE. THETA ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO THE FRONT. WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT. THE FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS. THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE FORECAST AREA. STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA. SEVERE POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS SHEAR INCREASES SO WE WILL NEED TO WATCH THIS. MAY EVEN SEE AN ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS. HEAVY RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG THE I-80 CORRIDOR. FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI. THE EURO STILL HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE SOLUTION. I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE WITH THAT SOLUTION. RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT. RIDGE THEN BUILDS INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY. TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST. WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT INTO SOUTHEAST NEBRASKA AND NORTHERN MO. PLACEMENT ISSUES WITH THE MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT. && .AVIATION...13/18Z QUICK UPDATE...LEADING EDGE OF MCS CONTINUES TO ADVANCE SOUTHEAST. WAKE LOW WINDS BEHIND THE SYSTEM WILL CONTINUE INTO THE EARLY AFTERNOON HOURS. EXPECTING SOME GUSTS WITH STORMS TO 45KT AND WINDS FOLLOWING FROM THE EAST AT 45KTS. ANOTHER ROUND MAY FORM AGAIN TNT... THOUGH TIMING IS DIFFICULT. ITS LIKELY TO BE AFT 02Z-05Z TIMEFRAME AS LOW LEVEL JET INCREASES ONCE AGAIN. WILL MONITOR AND FILL IN GAPS IN TAF PACKAGE PRIOR TO 00Z PACKAGE. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BOONE-DALLAS- JASPER-MARSHALL-POLK-POWESHIEK-STORY-TAMA. && SHORT TERM...REV AVIATION...REV LONG TERM...FAB
Hazardous weather outlook, Jun 13, 12:43 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1243 PM CDT MON JUN 13 2011 IAZ072-073-141745- MADISON-WARREN- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY INTO THE EARLY AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ045>048-057>060-141745- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS AFTERNOON AND INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ061-062-070-071-074-075-081>086-092>097-141745- JASPER-POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER THE AREA EARLY THIS AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ004-005-015-023>025-033>036-044-049-141745- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-CRAWFORD-MARSHALL- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY EARLY AFTERNOON MAINLY ALONG AND SOUTH OF HIGHWAY 30 AND EAST OF I35. MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ006-007-016-017-026>028-037>039-050-141745- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN- GRUNDY-BLACK HAWK-TAMA- 1243 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REV
In the hours before
Special weather statement, Jun 13, 12:24 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1224 PM CDT MON JUN 13 2011 IAZ004-005-015-023-024-033>036-131930- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY 1224 PM CDT MON JUN 13 2011 ...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS... A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA. NOW THAT THE THUNDERSTORMS PASS TO THE EAST...A STRONG EASTERLY WIND WILL DEVELOP WITH WINDS UP TO 45 MPH AT TIMES. THESE WINDS MAY LAST UP TO AN HOUR OR TWO. PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION. REV
Special weather statement, Jun 13, 12:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1230 PM CDT MON JUN 13 2011 IAZ083>085-094-095-131830- CLARKE-DECATUR-LUCAS-MONROE-WAYNE- 1230 PM CDT MON JUN 13 2011 ...THUNDERSTORMS LIKELY PRODUCING HAIL OVER SOUTH CENTRAL IOWA... AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CLARKE COUNTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THROUGH 100 PM...THE STORMS SHOULD MOVE THROUGH CLARKE AND LUCAS COUNTIES. LOCATIONS IMPACTED INCLUDE... WOODBURN... LE ROY... LUCAS... DERBY... CHARITON AIRPORT... CHARITON... WILLIAMSON... RUSSELL... MELROSE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Local storm report, Jun 13, 1:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
128 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN INDIANOLA 41.36N 93.57W
06/13/2011 E2.00 INCH WARREN IA EMERGENCY MNGR
HEAVY RAIN POOLING ALONG HIGHWAY 65-69 NEAR HAYES STREET.
LANE BLOCKED TO TRAFFIC DUE TO PONDING WATER.
&&
RVACHALELocal storm report, Jun 13, 1:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
136 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM NON-TSTM WND DMG HUXLEY 41.90N 93.60W
06/13/2011 STORY IA LAW ENFORCEMENT
12 INCH DIAMETER TREE LIMB BLOWN DOWN FROM WAKE LOW
WINDS.
&&
31Special weather statement, Jun 13, 1:36 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 136 PM CDT MON JUN 13 2011 IAZ085-086-096-097-132045- MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CENTERVILLE... BLOOMFIELD 136 PM CDT MON JUN 13 2011 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... AN AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG WINDS IS MOVING INTO THE AREA EARLY THIS AFTERNOON. EXPECT RAINFALL OF 1 TO 2 INCHES ALONG WITH SMALL HAIL AND WIND GUSTS TO NEAR 55 MPH AT TIMES. THE STORMS ARE MOVING TO THE SOUTHEAST AT 50 MPH. THE STORMS SHOULD BE OUT OF THE AREA BY 3 PM CDT THIS AFTERNOON. REV
Local storm report, Jun 13, 1:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG YALE 41.78N 94.36W
06/13/2011 GUTHRIE IA TRAINED SPOTTER
8 INCH DIAMETER TREE DOWN.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:09 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 36 min |
| Jun 13, 11:27 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 33 min |
| Jun 13, 11:48 AM CDT | Wind Advisory | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more | 6 hr |
| Jun 13, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 13, 3:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.